Alert archive / Alabama / Small Craft Advisories in 2011
Small Craft Advisory 46, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 17, 2011, 3:12 PM CST. It took effect at Dec 18, 2011, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2011, 3:12 PM CST (21:12 UTC)
- In effect from
- Dec 18, 2011, 12:00 AM CST
- Expired
- Dec 18, 2011, 11:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
639 WHUS74 KMOB 172112 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 312 PM CST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT 20 TO 60 NM FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... .A MODERATE OFFSHORE WIND FLOW THIS EVENING WILL INCREASE AFTER MIDNIGHT AS HIGH PRESSURE BUILDS INTO THE NORTHERN GULF. THE STRONG OFFSHORE FLOW WILL THEN DECREASE THROUGH SUNDAY MORNING. GMZ670-675-180515- /O.NEW.KMOB.SC.Y.0046.111218T0600Z-111218T1500Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 312 PM CST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. * WINDS: NORTH WINDS 15 TO 20 KNOTS INCREASING TO AROUND 20 KNOTS AFTER MIDNIGHT...AND THEN DIMINISHING TO AROUND 15 KNOTS BY MID SUNDAY MORNING. * SEAS: SEAS BUILDING TO 4 TO 6 FEET BY SUNDAY MORNING...AND THEN SUBSIDING TO 2 TO 4 FEET EARLY SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
765 WHUS74 KMOB 180918 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 318 AM CST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT 20 TO 60 NM FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... .A MODERATE OFFSHORE WIND FLOW WILL CONITNUE THROUGH SUNRISE...THEN BEGIN TO SETTLE AS SURFACE HIGH PRESSURE MOVES OVER THE AREA. GMZ650-655-181500- /O.EXA.KMOB.SC.Y.0046.000000T0000Z-111218T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 318 AM CST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTH WINDS 15 TO 20 KNOTS INCREASING TO AROUND 20 KNOTSAFTER MIDNIGHT...AND THEN DIMINISHING TO AROUND 15 KNOTS BY MID SUNDAY MORNING. * SEAS: SEAS BUILDING TO 4 TO 6 FEET BY SUNDAY MORNING...AND THENSUBSIDING TO 2 TO 4 FEET EARLY SUNDAY AFTERNOON. * WINDS:NORTH WINDS AROUND 20 KNOTS DIMINISHING TO AROUND 15 KNOTS BY MID MORNING. * SEAS:SEAS 2 TO 5 FEET SUBSIDING TO 2 TO 3 FEET THROUGH THE DAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-181500- /O.CON.KMOB.SC.Y.0046.000000T0000Z-111218T1500Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 318 AM CST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTH WINDS AROUND 20 KNOTS DIMINISHING TO AROUND 15 KNOTS BY MID MORNING. * SEAS: SEAS BUILDING TO 3 TO 6 FEET THIS MORNING SUBSIDING TO 2 TO 4 FEET EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
068 WHUS74 KMOB 181459 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 859 AM CST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... .A STRONG OFFSHORE WIND FLOW WILL CONTINUE INTO THE LATE MORNING HOURS...THEN BEGIN TO SETTLE AS SURFACE HIGH PRESSURE MOVES OVER THE AREA. GMZ650-655-670-675-181700- /O.EXT.KMOB.SC.Y.0046.000000T0000Z-111218T1700Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 859 AM CST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS MORNING. * WINDS: NORTH WINDS AROUND 20 KNOTS DIMINISHING TO AROUND 15 KNOTS BY LATE MORNING. * SEAS: SEAS 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET EARLY IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 12:25 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 17, 12:25 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1225 PM CST SAT DEC 17 2011 .AVIATION [17/18Z ISSUANCE]...VFR CONDITIONS THROUGH THE ENTIRE TAF CYCLE. /22 && *** PREVIOUS DISCUSSIONS *** .SHORT TERM...TODAY THROUGH TONIGHT...A DEEP LAYER NORTHWESTERLY FLOW SETS UP OVER THE FORECAST AREA THIS MORNING IN THE WAKE OF A COLD FRONT CURRENTLY EXITING TO THE EAST OF THE AREA AND USHERS A MUCH COLDER AIRMASS INTO THE REGION. AREA RADARS SHOW SOME PATCHES OF LIGHT PRECIPITATION WHICH APPEARS TO BE MOSTLY DRIZZLE. 290-295K ISENTROPIC ANALYSIS SHOWS THAT CURRENTLY WEAK LAYER LIFTING IS BEING OFFSET BY ISENTROPIC DOWN-GLIDE RESULTING IN ESSENTIALLY NO NET LIFTING. BASED ON THIS...AREAS OBSERVATIONS AND SREF POPS HAVE GONE WITH PATCHES OF DRIZZLE OVER THE SOUTHERN HALF OF THE FORECAST AREA THIS MORNING. THE CLOUD COVER OVER THE AREA CLEARS MOSTLY OUT BY THIS AFTERNOON WITH CLEAR SKIES CONTINUING THROUGH TONIGHT AS A COLD 1030 MB SURFACE HIGH BUILDS INTO THE AREA. AFTER TWO DAYS OF UNSEASONABLY WARM TEMPERATURES...THE COLD AIR FLOWING INTO THE REGION RETURNS TEMPERATURES TO MORE SEASONABLE VALUES FOR TODAY WITH HIGHS RANGING FROM THE LOWER TO MID SIXTIES NEAR THE COAST AND AROUND SIXTY FURTHER INLAND. LOWS TONIGHT WILL BE MUCH COOLER WITH VALUES RANGING FROM AROUND THIRTY INLAND TO MID THIRTIES CLOSER TO THE COAST. /29 FOR SUNDAY THROUGH MONDAY...SUNDAY STARTS WITH A CLOSE LOW JUST SOUTH OF THE CALIFORNIA/BAJA BORDER...WITH AN UPPER RIDGE STRETCHING NORTH OVER THE SOUTHERN PLAINS TO CENTRAL US ROCKIES. ANOTHER TROUGH WAS OVER THE EAST COAST BY THIS TIME. SURFACE HIGH PRESSURE HAS MOVED OVER THE LOWER MISS RIVER VALLEY BY THIS TIME...WITH THE FRONT MOVING OVER THE AREA ATTM HAVING PUSHED OVER THE CENTRAL/SOUTHERN GULF OF MEX. FOR SUNDAY...THE UPPER SYSTEM OVER THE CALIFORNIA/BAJA BORDER BEGINS TO SWING EAST...HELPING TO PUSH THE PLAINS RIDGE EAST A BIT. THE SURFACE HIGH PUSHES TO NEAR THE DELMARVA PENINSULA...WITH A GENERAL NORTH TO NORTHEAST FLOW OVER THE AREA. SOME SLIGHT DIFFERENCES IN THE GUIDANCE...BUT NOT NOT ENOUGH TO BE SIGNIFICANT. HAVEN'T DEVIATED FROM GUIDANCE AS A RESULT...WITH HIGHS AROUND SEASONAL. FOR SUNDAY NIGHT...THE UPPER SYSTEM PUSHES TO THE NM/MEX BORDER...AND AS AN UPPER SYSTEM DIVES SOUTH TOWARDS THE WESTERN GREAT LAKES...THE DELMARVA SURFACE HIGH GETS PUSHED SOUTH...TO OVER THE CAROLINA COAST...ALONG WITH A SURFACE LOW FORMING OVER SE NM. THIS MEANS SOUTHEAST FLOW RETURNING TO THE AREA. THIS MEANS MOISTURE LEVELS ON THE INCREASE. AGAIN...NO REASON TO DEVIATE SIGNIFICANTLY FROM GUIDANCE. FOR MONDAY...THE UPPER RIDGE WHICH HAS BEEN PUSHED OVER THE SOUTHEASTERN CONUS DEFLECTS THE THE NM UPPER SYSTEM NORTHEAST...ALONG WITH THE SURFACE LOW. LOW LEVEL FLOW BECOMES MORE SOUTH...INCREASING MOISTURE LEVELS EVEN FURTHER...ENOUGH FOR FOG AND SHRA TO RETURN TO THE LOWER MISS RIVER VALLEY BY THE END OF THE DAY. .LONG TERM...(MONDAY NIGHT ON)AS THE NM UPPER SYSTEM CONTINUES TO MOVE NORTHEAST OVER THE PLAINS TO THE MID MISS RIVER VALLEY BY SUNRISE WEDNESDAY...THE SURFACE LOW MOVES WITH...WITH A MODERATE FRONT MOVING TOWARDS THE AREA. GUIDANCE IS ADVERTISING THIS FRONT MOVING OVER THE FA BEGINNING MIDNIGHT TUES NIGHT. WITH THE DEFLECTION OF THIS FIRST SHORTWAVE(ANOTHER IS ORGANIZING OVER THE UPPER TROUGH OVER THE SOUTHWESTERN CONUS BY THIS TIME). HOW FAR THIS FRONT GETS PUSHED VARIES IN THE GUIDANCE. THE GFS IS STRONGEST...WITH THE FRONT PUSHING WELL SOUTH OF THE MARINE FA BY MIDNIGHT WED NIGHT...THE ECMWF AND CA MODELS LESS STRONG WITH THE PUSH..LAYING THE FRONT UP JUST SOUTH OF THE FA. AS AN ADDITIONAL TWO UPPER SYSTEMS MOVE NE OVER THE SOUTHERN PLAINS (ONE WEDNESDAY NIGHT INTO THURSDAY NIGHT...THE NEXT FRIDAY NIGHT INTO SATURDAY) ...THE FRONT RETREATS NORTH AS A WARM FRONT...TO JUST OFF THE TX COAST...NE OVER THE FA AND ALONG THE SOUTHERN APPALACHIANS. AS THE SECOND SHORTWAVE MOVES ALONG THE FRONT...IT TRIES TO ORGANIZE A SURFACE LOW ALONG THE FRONT AND TAKE IT NORTHEAST...BUT GUIDANCE IS PRETTY WEAK IN ANY DEVELOPMENT. THIS INCONSISTENT DEVELOPMENT ALSO SHOWS IN THE TIMING OF A TRAILING FRONT GETTING PUSHED BACK OVER THE FA. THE STRONGER GFS IS ADVERTISING THURS NIGHT THROUGH FRIDAY WITH THE FRONT PUSHING WELL SOUTH OF THE FA. THE WEAKER ECMWF IS ADVERTISING A FRIDAY NIGHT INTO SATURDAY...WITH THE FRONT LAYING UP JUST SOUTH OF THE FA...OVER THE NORTHERN GULF. THE GFS SOLUTIONS LEAVES THE FA UNDER AN UNSEASONABLY COOL...DRY AIRMASS...WHILST THE ECMWF LEAVES THE FA UNDER A SEASONABLY COOL...BUT MOIST AIRMASS FOR CHRISTMAS EVE. EITHER SOLUTION IS PLAUSIBLE ATTM...SO HAVE TAKE A HINT FROM THE GFS ENSEMBLES AND USED THE OP GFS WITH SOME COOLING FOR CHRISTMAS EVE NIGHT. && .MARINE...A COLD FRONT WILL BE LOCATED JUST EAST AND SOUTH OF THE MARINE AREA AT THE BEGINNING OF THE PERIOD WITH NORTHERLY WINDS 15-20 KNOTS THIS MORNING SUBSIDING TO 10-15 KNOTS THIS AFTERNOON. THE OFFSHORE FLOW INCREASES TO NEAR 15 KNOTS NEAR SHORE AND 15-20 KNOTS FURTHER OFFSHORE TONIGHT AS THE GRADIENT TIGHTENS AS A COLD 1030 MB SURFACE HIGH BUILDS INTO THE SOUTHEAST STATES. WILL HAVE SMALL CRAFT EXERCISE CAUTION FOR THIS MORNING WHICH WILL LIKELY BE NEEDED AGAIN FOR AT LEAST THE OFFSHORE WATERS TONIGHT. THE OFFSHORE FLOW RELAXES ON SUNDAY AS THE SURFACE HIGH MOVES TO OVER THE CAROLINAS AND GRADUALLY VEERS AROUND TO THE SOUTHEAST AND INCREASES BY MONDAY AS THE SURFACE HIGH CONTINUES INTO THE WESTERN ATLANTIC AND A SURFACE LOW DEVELOPS OVER THE SOUTHERN PLAINS. THE ONSHORE FLOW BECOMES STRONG MONDAY NIGHT...AND WILL LIKELY NEED A SMALL CRAFT ADVISORY...AS THE SOUTHERN PLAINS SYSTEM ADVANCES MORE QUICKLY EASTWARD THAN THE SURFACE HIGH OVER THE WESTERN ATLANTIC IS RETREATING EASTWARD...THEN THE GRADIENT WEAKENS SOMEWHAT TUESDAY AS THE PLAINS SYSTEM TAKES ON A MORE NORTHEASTERLY MOVEMENT. THE SYSTEM MOVES OFF TO THE NORTHEAST STATES ON WEDNESDAY AND BRINGS A WEAKENING COLD FRONT THROUGH THE MARINE AREA LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. /29 && .FIRE WEATHER...A SEASONAL AIRMASS WILL MOVE OVER THE AREA TODAY UNDER NORTHERLY FLOW. AS SURFACE FLOW PASSES NORTH OF THE AREA TONIGHT THROUGH SUNDAY...NORTHEASTERLY BOUNDARY LAYER FLOW WILL BECOME NORTHEAST FOR SUNDAY...THE EAST TO SOUTHEAST FOR MONDAY. WITH THE RETURN OF SOUTHEAST FLOW EARLY INT HE WEEK COMES AN INCREASE IN MOISTURE LEVELS. SOUTHEAST TO SOUTH FLOW IS EXPECTED TO CONTINUE OVER THE AREA INTO WEDNESDAY...WITH A SURFACE FRONT CROSSING THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 63 36 61 42 / 10 00 00 00 PENSACOLA 66 38 62 44 / 10 00 00 00 DESTIN 67 41 62 45 / 10 00 00 00 EVERGREEN 60 30 61 34 / 05 00 00 00 WAYNESBORO 59 30 59 34 / 05 00 00 00 CAMDEN 59 30 59 34 / 05 00 00 00 CRESTVIEW 65 31 64 34 / 10 00 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29/16
Hazardous weather outlook, Dec 17, 12:55 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1255 PM CST SAT DEC 17 2011 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1255 PM CST SAT DEC 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON THROUGH SUNDAY MORNING NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY A LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. ATMOSPHERIC CONDITIONS MAY ALLOW FOR A FEW STORMS TO BECOME STRONG BUT SEVERE STORM DEVELOPMENT IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630-650-655-670-675-181045- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1255 PM CST SAT DEC 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON THROUGH SUNDAY MORNING MODERATE TO STRONG WINDS OVER THE MARINE AREA WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE TONIGHT INTO SUNDAY MORNING OVER THE OFFSHORE WATERS FROM 20 TO 60 NM OFFSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY MODERATE TO STRONG WINDS OVER THE OFFSHORE WATERS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY NIGHT THROUGH TUESDAY NIGHT DUE TO STRONG WINDS OVER THE MARINE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY.
Nearby
Small Craft Advisories in Alabama, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.